I don't know what to do about my daughters weight gain since she had the supprelin implant last November. If removed will her weight go down? Should she actually eat less calories than recommended for her height? What is in Supprelin that causes the weight gain?
My daughter also gained weight since she started the treatment. She is on her second year and you can definitely tell that she is getting overweight.
The doctors tell me that it is not a side effect of the medication. In December of 2013 she will remove the implant and I am hoping she will loose the weight.
I just came across this forum today while researching " Supprelin implant and thinning hair". My daughter had supprelin implant a month before her 8 birthday last year. she gained 25 pounds within a year. Mostly on face, shoulder and midsection. I couldn't find shoes or jeans that fit her. she also complaint about being tired. She also lost halve of the thick long bounce beautiful hair on her heard. without a any known side effect of supprelin, I decide to have it removed this past August, a month before her nine birthday. She is 5', 120 at age 9. Lost 2 pounds in one month. The protruding belly has reduced. I anticipate the weight lost to be a slow process, remember it took one year to gain all that weight. I am happy to learn about the reason for her weight gain and hair loss today. I Had her tested tor thyroid and iron deficiency.
I would advice all the moms to discontinue the implant and let their daughters grow normally. The weight gain, low self esteem and other side effects are not worth the implant!
I was so happy to find this post. My daughter got the implant at age 11 for short stature because her bone age was advanced. She gained about 20 lbs and she was about 4'10". We did not replace it because of the weight gain. She never lost the weight. She even went on a rigorous camping and hiking trip for 6 weeks over the summer and didn't lose any weight. At age 13 she got her first period but then got only two more in six months and hasn't had another in over a year. She's 14.5 now. I went back to the endo and she tested her testosterone and now that's high and she thinks she has Polysistic ovarion syndrome. I'm so angry! Do you think this was caused by the implant? Now she wants to put her on the pill! Has anyone found any successful treatment for the weight gain?
- Supprelin Information for Consumers
- Supprelin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Supprelin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jul 2010 • 2 answers
Posted 8 May 2012 • 1 answer
Posted 31 Aug 2016 • 0 answers
Posted 27 Feb 2017 • 0 answers
Posted 1 day 16 hours ago • 0 answers